Is Viagra (sildenafil) right for you?

Is Viagra (sildenafil) right for you?

Erectile dysfunction (ED) is an issue that is far more prevalent in men than most people generally think, with an estimated 30 million Americans struggling with it. A relative proportion of Australian men also report issues with getting an erection or keeping one long enough for satisfactory intercourse.

Naturally, many men who experience ED symptoms for the first time will panic and worry about their future adequacy as a sexual partner. ED is a source of particular stress and anxiety for younger men, many of whom will base their self-worth on the frequency and quality of their sexual encounters.

Viagra (sildenafil) is a household name associated with ED as it is the primary medications used to treat the condition. Many men who experience ED symptoms may rush to a doctor to see if they can get a prescription for Viagra – but how do they know the drug is truly right for them?

In many circumstances taking Viagra may not be appropriate for you. As always, speak to a doctor about your symptoms and medical history so that you can get the full picture.

Conflict with other medications

You can’t take Viagra if you’re already taking nitrates used to lower your blood pressure for issues like chest pain and pulmonary hypertension. It is also possible to have an allergy to sildenafil, the active compound in Viagra and equivalent brands.

Side effects

Viagra also has a wide range of side effects that, while rarely reported, need to be known about. Some of the most extreme side effects include:

  • Priapism (erection that lasts over 4 hours and won’t go away)
  • Loss of vision in one or both eyes
  • Loss of hearing or hearing difficulty

Other, more common side effects include:

  • Flushing
  • Dizziness
  • Nausea
  • Muscle and joint pain
  • Nasal congestion
  • Blue tinted vision
  • Rash

Many men will never experience these side effects or will only have a mild case of them immediately after or during use of Viagra. For example, you might have a slight headache or dizziness after using the drug.

Any side effects and their severity should be discussed with your doctor. If the negatives outweigh the positives, you shouldn’t continue taking Viagra.

Combination with antidepressants

Antidepressants like SSRI’s are known to cause ED symptoms in some men who take them. Depending on the severity of the issue, Viagra can be used to counteract the ED symptoms caused by your antidepressants.

Note: Viagra is not a form of contraception and will not protect you from STI’s spread through unprotected sex. Viagra should not be taken recreationally when there is no ED issue.

Want to learn more about Viagra today? Speak to an Instant Consult doctor now.

by Instant Consult

Source: https://www.instantconsult.com.au/is-viagra-sildenafil-right-for-you